Alert archive / Arkansas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Memphis, TN

March 2, 200712 counties in Arkansas

NWS Memphis, TN issued this red flag warning at Mar 2, 2007, 8:57 AM CST for 12 counties in Arkansas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 8:57 AM CST (14:57 UTC)
Expired
Mar 2, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2904 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMEG 021457
RFWMEG

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
857 AM CST FRI MAR 2 2007

...RED FLAG CONDITIONS ANTICIPATED ACROSS NORTHEAST AND EAST CENTRAL
ARKANSAS TODAY...

ARZ008-009-017-018-026>028-035-036-048-049-058-030000-
/O.NEW.KMEG.FW.W.0001.070302T1457Z-070303T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-
857 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LOW RELATIVE HUMIDITIES AROUND 20 PERCENT AND SUSTAINED WINDS
BETWEEN 15 TO 20 MPH ARE ANTICIPATED TO PRODUCE RED FLAG
CONDITIONS ACROSS THE WARNING AREA THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:08 AM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Mar 2, 4:08 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
408 AM CST FRI MAR 2 2007

.DISCUSSION...

NO MAJOR WEATHER CONCERNS ARE ANTICIPATED OVER THE NEXT 7 DAYS
ACROSS THE MIDSOUTH.

MODELS ARE IN GOOD AGREEMENT. MADE VERY FEW CHANGES FROM THE
PREVIOUS FORECAST.

AT 4 AM CST...CLEAR SKIES AND COLDER CONDITIONS WERE OCCURRING
ACROSS THE MIDSOUTH. TEMPERATURES RANGED FROM 34 IUKA MISSISSIPPI
TO 44 AT MEMPHIS.

TODAY...BREEZY...MOSTLY SUNNY...AND COOLER CONDITIONS WILL OCCUR.
WINDS WILL BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH...
BUT REMAIN BELOW WIND ADVISORY CRITERIA. WITH ABUNDANT SUN...
PREFERRED THE WARMER SIDE OF GUIDANCE WITH HIGHS IN THE 60S.

TONIGHT THROUGH SATURDAY NIGHT...MODELS INDICATE A COLD FRONT
MOVING DOWN ACROSS THE MIDSOUTH. WITH DEEP MOISTURE LACKING...
KEPT THE FORECAST DRY FOR NOW AND JUST BROUGHT IN SOME CLOUDS.
TEMPERATURES SATURDAY WILL BE COLDER AND BELOW NORMAL...RANGING
FROM THE MID 40S IN THE MISSOURI BOOTHEEL TO THE MID 50S OVER
NORTH MISSISSIPPI. SATURDAY NIGHT WILL BE CHILLY WITH LOWS FALLING
BELOW FREEZING ACROSS THE ENTIRE AREA.

SUNDAY THROUGH THURSDAY...DRY CONDITIONS WITH A WARMING TREND CAN
BE EXPECTED WITH HIGH PRESSURE IN CONTROL. MOISTURE MAY SLOWLY
RETURN WEDNESDAY AND THURSDAY AS SOUTH WINDS DEVELOP...BUT APPEARS
DEEP MOISTURE WILL STAY OUT THE AREA. BELOW NORMAL TEMPERATURES
WITH HIGHS IN THE 50S ON SUNDAY WILL WARM TO AT OR ABOVE NORMAL BY
THE MIDDLE OF THE WEEK.

&&

.FIRE WEATHER...

THE COMBINATION OF RELATIVE HUMIDITY VALUES APPROACHING OR FALLING
BELOW 25 PERCENT...WEST TO SOUTHWEST SURFACE WINDS 10 TO 20 MPH
WITH GUSTS UP TO 30 MPH...AND HIGH MIXING HEIGHTS APPROACHING
10000 FEET WILL INCREASE FIRE DANGER ACROSS THE MIDSOUTH TODAY.

AT THIS TIME...DO NOT PLAN ON ISSUING A RED FLAG WARNING AS GROUND
CONDITIONS REMAIN FAIRLY MOIST AND AFTERNOON TEMPERATURES WILL
REMAIN BELOW 70 DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  65  38  53  30 /   0   0  10   0
MKL  61  33  49  24 /   0   0  10   0
JBR  61  34  47  26 /   0   0  10   0
TUP  65  34  56  28 /   0   0  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

MBS
Hazardous weather outlook, Mar 1, 5:20 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CST THU MAR 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-022315-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
520 PM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Red Flag Warnings in Arkansas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.